# SDR USAASB03206

- Difficulty date: November 23, 2003
- Submitted: January 9, 2004
- Operation: Air carrier
- Aircraft: N385US
- Make and model: Boeing 737-3B7
- Aircraft serial: 22958
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

CLIMBING THROUGH 16,000 FT OUT OF BOS, EN ROUTE TO DCA, THE NR 1 ENGINE EXPERIENCED A LOUD BANG.  THE AIRCRAFT STARTED TRACKING TO THE LT.  CREW DETERMINED NO THRUST WAS BEING PRODUCED FROM THE NR 1 ENGINE, SO THEY FOLLOWED CHECKLIST AND SHUTDOWN THE NR 1 ENGINE.  AN EMERGENCY WAS DECLARED AND THE FLIGHT DIVERTED TO PVD WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE DETERMINED THE NR 1 ENGINE SUSTAINED A HOT SECTION FAILURE AS METAL WAS FOUND IN THE TAILPIPE.  REMOVED AND REPLACED THE NR 1 ENGINE ASSEMBLY PER JOB CARD J371-00-01.  OPS CHECK AND LEAK CHECK GOOD.  (M)
